Alert archive / Colorado / Snow Advisories in 2006

Snow Advisory 13, NWS Grand Junction, CO

March 10, 2006Garfield County, Mesa County, Routt County, Colorado; Grand County, Utah

NWS Grand Junction, CO issued this snow advisory at Mar 10, 2006, 3:16 AM MST for Garfield County, Mesa County, Routt County, Colorado; Grand County, Utah. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2006, 3:16 AM MST (10:16 UTC)
Expired
Mar 10, 2006, 3:15 PM MST
In force
12 hr
Issued by
NWS Grand Junction, CO

Counties Garfield County, CO, Mesa County, CO, Routt County, CO, Grand County, UT

The radar

The Grand Junction radar (KGJX), 51 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this snow advisory went out at Mar 9, 2:28 PM MST, 12 hours 48 minutes earlier.

Area forecast discussion, Mar 9, 2:28 PM MST, 12 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
228 PM MST THU MAR 9 2006

SHORT TERM (TONIGHT-SATURDAY): STRAIGHT LINE JET WORKING INTO
NORTHERN NM RIGHT NOW. SFC COLD FRONT INTO NE UTAH NOW AND STRETCHED
ALONG I-70 BY 06Z THEN FROM 4-CORNERS TO NEAR EAGLE BY SUNRISE.
INTERACTION OF JET UPPER DIVERGENCE AND FRONTAL BOUNDARY LIKELY TO
PRODUCE SOME HEAVY SNOWFALL ALONG A SW-NE LINE SOMEWHERE SOUTH OF
I-70 BEGINNING AROUND MIDNIGHT. THEREFORE STARTED HEAVY SNOW AFTER
MIDNIGHT AND CONTINUING INTO FRIDAY AS THE SFC LOW EJECTS EAST BUT
8-7 (NEAR SFC) TROF LINGERS. HAVE HOISTED A WARNING FOR THE SOUTHERN
MTNS WITH NEAR WARNING (12 INCH) AMOUNTS FOR THE GRAND MESA AND
UNCOMPAHGRE PLATEAU. LESSER AMOUNTS NORTH OF I-70. ALSO HOISTED
WARNING FOR UTAH29 WITH ITS HIGHER ELEVATIONS. THE GRAND FLAT AND
GRAND VALLEY EXPECTED TO SEE AN INCH OR TWO OF SNOWFALL STARTING
AFTER MIDNIGHT AND PERHAPS MORE. VALLEYS SOUTH OF THERE EXPECTED TO
HAVE AT LEAST THREE INCHES BY FRIDAY AFTERNOON. STANDUP TO
CONDITIONAL INSTABILITY TO ADD TO DYNAMICAL SNOW AMOUNTS FRIDAY.
LOCAL AREAS TO SEE VERY HEAVY AMOUNTS.

FRIDAY EVENING: A DIMINISHING OF SNOWFALL ACROSS THE REGION AS JET
SINKS SE AND SFC LOW IS ONTO THE PLAINS...AND WARM ADVECTION QUICKLY
LIMITS THEN ELIMINATES UNSTABLE LAYER.

SATURDAY: WARM ADVECTION CONTINUES. THICKNESS PACKING INTO THE
SOUTHERN ZONES INDICATES A POSSIBLE WARM FRONT WITH ASSOCIATED
UPGLIDE AND OVERRUNNING. THEREFORE HAVE KEPT HIGH POPS AND
SIGNIFICANT SNOWFALL AMOUNTS FAVORING THE SOUTH.  RAMEY

.LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...MEDIUM RANGE MDLS
CONTINUE TREND OF SHOWING IMPRESSIVE CONTINUITY. THEY DEPICT A DEEP
LONG WAVE TROF OVER THE WEST WHICH SHIFTS EWRD EARLY NEXT WEEK AND
EVENTUALLY GETS REPLACED BY FLAT AND DIRTY RIDGE.

SATURDAY NIGHT-SUNDAY...THE TROF ALONG THE WEST COAST BEGINS TO
SLOWLY SHIFT EWRD. ANTICYCLONICLY CURVED JET MAINLY TO THE SOUTH OF
CWA. SPECIFIC HUMIDITY NOT ALL THAT IMPRESSIVE BUT COLD ADVECTION AND
DYNAMICS WILL OVERCOME LACK OF MSTR WITH RESULTANT WIDESPREAD SNOW.
LOOKS LIKE THE SRN SAN JUANS AS WELL AS THE ABAJO AND LA SAL MTNS
WILL BE FAVORED WITH MUCH NEEDED SNOWFALL. INSTABILITY CONTINUES
SUNDAY WITH UPPER LOW OVR UT SHIFTING ACROSS OUR CWA DURING THE DAY.
SUSPECT AS MSTR AND DYNAMICS WANE LATE IN THE DAY THE LOWER
ELEVATIONS WILL SEE PCPN WINDING DOWN FROM THE WEST.

SUNDAY NIGHT-MONDAY NIGHT...A SHORT WAVE RIDGE BUILDS OVER THE WEST
COAST...TRANSLATING EWRD MONDAY NIGHT. SUBSIDENCE SHOULD BEGIN
TO LIMIT PCPN MAINLY TO THE NRN MTNS MONDAY WHERE UPSLOPE NW WINDS
AND RESIDUAL MSTR WILL KEEP SCT SHOWERS GOING.

TUESDAY-THURSDAY...PERIODS OF PCPN EXPECTED AGAIN FROM THE WEST
FAVORING THE NRN ZONES AS SHRT WVS TRAVERSE THE GENERALLY WEST-
SOUTHWEST FLOW. MODERATION IN TEMPS EXPECTED.

INHERITED TEMPS DURING THIS EXTENDED PERIOD LOOK VERY GOOD AND THEY
FOLLOW THE NEW GFS GUIDANCE VALUES SO MADE LITTLE CHANGE.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...WINTER STORM WARNINGS TONIGHT THROUGH FRIDAY AFTERNOON FOR THE
        MOUNTAIN ZONES 12 18 19.
      SNOW ADVISORIES TONIGHT THROUGH FRIDAY AFTERNOON FOR ZONES
        1 2 3 4 7 8 9 10 11 13 14 17 20 21 22 23.
.UT...WINTER STORM WARNINGS TONIGHT THROUGH FRIDAY FOR ZONES 28 29.
      SNOW ADVISORIES TONIGHT THROUGH FRIDAY FOR ZONES 23 25.

&&

JOE/MC
Hazardous weather outlook, Mar 9, 11:40 AM MST, 15 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1140 AM MST THU MAR 9 2006

COZ001>014-017>023-UTZ022>025-027>029-101200-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
1140 AM MST THU MAR 9 2006

...SNOW ADVISORY FOR THE EASTERN UINTA MOUNTAINS FROM NOON MST
TODAY UNTIL 5 AM MST FRIDAY...
...WINTER STORM WATCH FOR THE WESTERN COLORADO MOUNTAINS AND THE
SOUTHEASTERN UTAH MOUNTAINS INCLUDING THE TAVAPUTS PLATEAU THIS
EVENING THROUGH FRIDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT
SNOW WILL DEVELOP OVER THE MOUNTAINS TODAY...AND COULD BE POTENTIALLY
HEAVY TONIGHT. TRAVELERS SHOULD ANTICIPATE WINTER DRIVING CONDITIONS
TODAY ACROSS THE EASTERN UINTA MOUNTAINS IN NORTHEAST UTAH...AND
TONIGHT FOR THE ALL THE MOUNTAINS OF EASTERN UTAH AND WESTERN
COLORADO. SNOW IS LIKELY AT MANY VALLEY LOCATIONS TONIGHT AS WELL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOW WILL CONTINUE ACROSS THE MOUNTAINS AND MANY VALLEYS ON FRIDAY...
AND CONTINUE TO CAUSE TRAVEL PROBLEMS OVER MOUNTAIN PASSES. TOTAL
SNOWFALL OF 12 INCHES IS POSSIBLE FOR MANY MOUNTAIN LOCATIONS BY
FRIDAY EVENING.

UNSETTLED CONDITIONS WILL PERSIST SATURDAY AND SATURDAY NIGHT...
ESPECIALLY FOR THE SAN JUAN MOUNTAINS AND LOWER ELEVATIONS FROM
CORTEZ TO PAGOSA SPRINGS WHERE ACCUMULATING SNOWFALL IS EXPECTED.
THE CHANCE OF SNOW THEN PERSISTS FOR EASTERN UTAH AND WESTERN
COLORADO SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER...YOU
ARE ENCOURAGED TO PHONE IN OR EMAIL REPORTS TO THE GRAND JUNCTION
FORECAST OFFICE.

JAD

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 3:16 AM MSTHeavy Snow WarningGJTMoffat, Rio Blanco, Routt12 hr

Nearby

Snow Advisories in Colorado, 2006Snow Advisories in Utah, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.